Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 240, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 21, 2008, 11:46 PM CDT for Clark County, Coles County, Edgar County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2008, 11:46 PM CDT (04:46 UTC)
- Expired
- Jul 22, 2008, 12:32 AM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Clark County, IL, Coles County, IL, Edgar County, IL
The radar
The Evansville,IN radar (KVWX), 134 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 7:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3634 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 17.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 220446
SVRILX
ILC023-029-045-220545-
/O.NEW.KILX.SV.W.0240.080722T0446Z-080722T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1146 PM CDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COLES COUNTY IN EAST CENTRAL ILLINOIS...
NORTHERN CLARK COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 1245 AM CDT.
* AT 1146 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF CHARLESTON TO 5 MILES SOUTH OF
CHARLESTON...AND WAS MOVING EAST AT 42 MPH.
* LOCATIONS IMPACTED INCLUDE...
WESTFIELD...
ASHMORE...
KANSAS...
CLARKSVILLE...
OLIVER...
MARSHALL...
PARIS...
DENNISON...
ANOTHER LOCATION IN THIS WARNING IS...VERMILION.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT
STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3937 8802 3938 8802 3938 8826 3965 8821
3964 8754 3935 8755
TIME...MOT...LOC 0446Z 273DEG 37KT 3956 8814 3942 8815
$$
SHIMON3 follow-up statements
000
WWUS53 KILX 220505
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1205 AM CDT TUE JUL 22 2008
ILC029-220515-
/O.CAN.KILX.SV.W.0240.000000T0000Z-080722T0545Z/
COLES-
1205 AM CDT TUE JUL 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLES COUNTY IS
CANCELLED...
AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3935 8755 3937 8801 3948 8798 3950 8794
3964 8787 3964 8754
TIME...MOT...LOC 0505Z 271DEG 44KT 3954 8780 3940 8781
$$
ILC023-045-220545-
/O.CON.KILX.SV.W.0240.000000T0000Z-080722T0545Z/
CLARK-EDGAR-
1205 AM CDT TUE JUL 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHERN EDGAR AND NORTHERN CLARK COUNTIES...
AT 1201 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF PARIS TO 10 MILES
WEST OF MARSHALL...MOVING EAST AT 50 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
BELL RIDGE...
PARIS...
OLIVER...
MARSHALL...
DENNISON...
VERMILION...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
LAT...LON 3935 8755 3937 8801 3948 8798 3950 8794
3964 8787 3964 8754
TIME...MOT...LOC 0505Z 271DEG 44KT 3954 8780 3940 8781
$$
SHIMON000
WWUS53 KILX 220518
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1218 AM CDT TUE JUL 22 2008
ILC023-045-220545-
/O.CON.KILX.SV.W.0240.000000T0000Z-080722T0545Z/
CLARK-EDGAR-
1218 AM CDT TUE JUL 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHEASTERN EDGAR AND NORTHEASTERN CLARK COUNTIES...
AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF PARIS TO 2 MILES WEST OF MARSHALL...
MOVING EAST AT 51 MPH.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
LAT...LON 3935 8755 3936 8784 3964 8773 3964 8754
3958 8754 3958 8755 3957 8754 3948 8755
TIME...MOT...LOC 0518Z 271DEG 44KT 3955 8759 3940 8766
$$
SHIMON000
WWUS53 KILX 220532
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1231 AM CDT TUE JUL 22 2008
ILC023-045-220541-
/O.CAN.KILX.SV.W.0240.000000T0000Z-080722T0545Z/
CLARK-EDGAR-
1231 AM CDT TUE JUL 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDGAR AND
NORTHEASTERN CLARK COUNTIES IS CANCELLED...
AT 130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM.
LAT...LON 3935 8755 3936 8784 3964 8773 3964 8754
3958 8754 3958 8755 3957 8754 3948 8755
TIME...MOT...LOC 0531Z 271DEG 44KT 3954 8738 3939 8745
$$
SHIMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:11 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 21, 9:11 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 911 PM CDT MON JUL 21 2008 .DISCUSSION... ISSUED 911 PM CDT MON JUL 21 2008 CLUSTERS OF THUNDERSTORMS HAVE DEVELOPED ALONG A SLOW MOVING COLD FRONT THIS EVENING...MAINLY ALONG AND NORTH OF THE I-72 CORRIDOR. INITIALLY THE STORMS WERE RATHER DISCRETE IN NATURE...LEADING TO NUMEROUS REPORTS OF LARGE HAIL AND GUSTY WINDS. IN THE PAST HOUR OR SO...THE CELLS HAVE BEGUN TO CONGEAL INTO A MULTI-CELL LINEAR STRUCTURE. IT APPEARS THE SEVERE WEATHER THREAT WILL CONTINUE FURTHER EAST AND SOUTH AS THE EVENING GOES ON...WITH AN INCREASING THREAT FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING. HAVE UPDATED THE GRIDS TO LOWER POPS ACROSS THE FAR NORTH...AS THE MAIN AREA OF CONVECTION HAS ALREADY SHIFTED SOUTH OF THE PEORIA AREA. FURTHER SOUTH TOWARD THE I-72 CORRIDOR...WILL CONTINUE WITH CATEGORICAL POPS...BUT WILL LOWER TO ONLY CHANCE POPS AFTER MIDNIGHT...AS THE STORMS GRADUALLY SINK INTO SOUTHERN ILLINOIS. BARNES && .AVIATION... ISSUED 640 PM CDT MON JUL 21 2008 THUNDERSTORMS STILL EXPECTED TO DEVELOP WEST OF CENTRAL IL THIS EVENING AND THEN STORMS WILL MOVE INTO THE TAF SITES OF SPI...DEC AND CMI COUPLE OF HOURS AFTER 00Z. CONCERNED THAT ATMOSPHERE IS TOO WARM AND CONVECTION WILL NOT ARRIVE AS EXPECTED. SO HAVE GONE WITH ONLY VCTS FOR NOW INSTEAD OF TEMPO GROUP. ONCE PCPN DEVELOPS...WILL UPDATE TAFS FOR TIMING OF CONVECTION ON SITE. DO NOT BELIEVE CONVECTION WILL AFFECT PIA AND BMI SO HAVE LEFT THEM DRY FOR NOW. STORMS EXPECTED TO MOVE THROUGH SITES QUICKLY SO BELIEVE PCPN WILL END IN THE AREA AROUND MIDNIGHT. AFTER THAT EXPECT VFR CONDITIONS REMAINDER OF THE TAF PERIOD. ONLY EXPECT SOME SCATTERED CU TOMORROW AS BOUNDARY PUSHES SOUTH OF THE AREA AND TAF SITES EXPERIENCE NORTH TO NORTHEAST SFC WINDS DURING THE DAY AND AFTERNOON. OVERALL WINDS WILL BE LIGHT AND VARIABLE MOST OF THE NIGHT WITH NORTHEASTERLY WINDS TOMORROW. AUTEN && .PREV DISCUSSION... ISSUED 227 PM CDT MON JUL 21 2008 ANOTHER WARM/HUMID DAY ONGOING ACROSS FORECAST AREA. THE WARM/HUMID CONDITIONS...NUMEROUS CONVECTIVE OUTFLOW BOUNDARIES FROM EARLIER TODAY...AND AN APPROACHING COLD FRONT WILL CONTINUE THE THREAT OF SHOWERS/STORMS INTO EARLY TUESDAY. THINGS WILL SETTLE DOWN AND GET MORE COMFORTABLE ONCE THE FRONT SINKS INTO THE OHIO VALLEY TOMORROW. NOT SURPRISINGLY...MAIN FORECAST CONCERNS REVOLVE AROUND PRECIPITATION CHANCES/SEVERE WEATHER THREAT UNTIL FRONTAL PASSAGE. 12Z MODELS IN REASONABLE AGREEMENT...BUT WILL TEND TO FAVOR THE BETTER RESOLUTION NAM GIVEN THE SHORT TERM NATURE OF THE PRIMARY FORECAST CONCERNS. IN ADDITION...THE GFS SEEMS TO BE SUFFERING FROM SIGNIFICANT CONVECTIVE FEEDBACK. SHORT TERM...TONIGHT THROUGH THURSDAY... TONIGHT AND TUESDAY...WESTERN END OF APPROACHING COLD FRONT WILL LIKELY BE THE PRIMARY FOCUS FOR CONVECTION THROUGH TONIGHT. AS OF 1930Z...AIRMASS ACROSS CENTRAL/SOUTHEAST ILLINOIS AND POINTS UPSTREAM REMAINS CAPPED TO SURFACE BASED CONVECTION...PER 18Z KILX SOUNDING...DUE TO EARLIER STORMS. HOWEVER...THIS CAP IS STEADILY ERODING DUE TO STRONG INSOLATION. CAP IS EXPECTED TO BREAK INITIALLY ACROSS EASTERN NEBRASKA/SOUTHERN IOWA WHERE THE STRONGEST LOW LEVEL INFLOW IS LOCATED. THIS AREA IS ALSO MOST UNDER THE INFLUENCE OF AN WEST/EAST ORIENTED JET STREAK ON THE SOUTH SIDE OF A STRONG WAVE DIGGING INTO THE MIDWEST. THUNDERSTORMS...LIKELY EVOLVING INTO AN MCS...WILL DEVELOP ALONG THE WESTERN EDGE OF THIS BOUNDARY IN THE NEXT FEW HOURS. EXPECT THE STORMS TO TRACK EAST SOUTHEAST ACROSS THE FORECAST AREA TONIGHT... ESPECIALLY THE SOUTHERN HALF. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS GIVEN THE STRONG INSTABILITY /CAPE VALUES 3-4K J/KG/ AND MODERATELY STRONG UNIDIRECTIONAL WIND PROFILES /0-6KM BULK SHEAR AROUND 40 KTS/. THE FRONT SHOULD SETTLE SOUTH OF THE BULK OF THE FORECAST AREA ON TUESDAY...BUT IT WILL BE CLOSE ENOUGH TO MAINTAIN A CHANCE OF SHOWERS/STORMS IN SOUTHERN SECTIONS OF THE FORECAST AREA. TUESDAY NIGHT THROUGH THURSDAY...QUIETER AND MORE COMFORTABLE CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE SHORT TERM. AN UNSEASONABLY DEEP UPPER LOW WILL DEVELOP OVER THE GREAT LAKES... PLACING THE FORECAST AREA UNDER A COOLER NORTHWEST FLOW AND HIGH PRESSURE AT THE SURFACE. LONG TERM...THURSDAY NIGHT THROUGH MONDAY...MODELS/ENSEMBLES CONTINUE HAVE REASONABLE AGREEMENT ON THE LARGER SCALE FLOW...BUT DIFFER ON THE SMALL SCALE DETAILS. STRONG RIDGING WILL BE IN PLACE ACROSS WESTERN/CENTRAL NORTH AMERICA...WITH TROFFING IN EAST. THE TROFFING WILL BE MOST PRONOUNCED ACROSS EASTERN CANADA. NORTHWEST FLOW EXPECTED OVER FORECAST AREA BETWEEN THE RIDGE/TROF PATTERN... WITH HIGH PRESSURE GENERALLY SUPPORTED AT THE SURFACE. IF EVERYTHING PANS OUT AS CURRENTLY PROGGED...CONDITIONS WILL BE MORE DRY THAN NOT THROUGH THE PERIOD. HOWEVER...ANY IMPULSES DIVING ACROSS THE REGION IN THE NORTHWEST FLOW HAVE THE POTENTIAL TO PRODUCE SHOWERS/STORMS. AT THIS TIME...AN IMPULSE APPEARS MOST LIKELY TO IMPACT THE AREA FRIDAY OR SATURDAY...THOUGH THIS IS STILL FAR FROM CERTAIN. SO... WILL NOT CARRY ABOVE A SLIGHT CHANCE OF SHOWERS/STORMS AT THIS TIME. TEMPERATURES/HUMIDITIES WILL BE SEASONABLE OR SLIGHTLY BELOW NORMAL WITH THE NORTHWEST FLOW ALOFT AND SURFACE FLOW AROUND THE EXPECTED SURFACE HIGH. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 21, 2:55 PM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 255 PM CDT MON JUL 21 2008 ILZ027>031-036>038-040>048-053-055-057-221100- CASS-CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN-MACON- MARSHALL-MASON-MCLEAN-MENARD-PEORIA-PIATT-SCHUYLER-STARK-TAZEWELL- VERMILION-WOODFORD- 255 PM CDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS MAY RE-DEVELOP DURING THE EVENING HOURS ALONG OUTFLOW BOUNDARIES LEFT BEHIND BY THE MORNING STORMS. SOME STORMS COULD BE SEVERE WITH STRONG WINDS...HAIL AND HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE INTO TUESDAY...AS A COLD FRONT SLOWLY DROPS SOUTHWARD THROUGH THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ILZ049>052-054-056-061>063-066>068-071>073-221100- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER- LAWRENCE-MORGAN-MOULTRIE-RICHLAND-SANGAMON-SCOTT-SHELBY- 255 PM CDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AN OLD OUTFLOW BOUNDARY ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER...WITH THE MAIN THREATS FROM THE STORMS BEING DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE INTO TUESDAY...AS A COLD FRONT SLOWLY DROPS SOUTHWARD THROUGH THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TONIGHT. KELLY
In the hours before
Local storm report, Jul 21, 10:57 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1057 PM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL CHRISMAN 39.80N 87.67W
07/21/2008 E1.25 INCH EDGAR IL MESONET
HALF DOLLAR SIZE HAIL. SWOP REPORT.
&&
GEELHARTLocal storm report, Jul 21, 11:05 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1105 PM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM HAIL CHRISMAN 39.80N 87.67W
07/21/2008 M2.50 INCH EDGAR IL MESONET
TENNIS BALL SIZE HAIL. SWOP REPORT.
&&
GEELHARTLocal storm report, Jul 21, 11:11 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1111 PM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG OAKLAND 39.66N 88.03W
07/21/2008 COLES IL EMERGENCY MNGR
TREES DOWN AND POWER OUTAGES FROM OAKLAND TO ASHMORE.
&&
GEELHARTLocal storm report, Jul 21, 11:26 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1126 PM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 2 NE DANVILLE 40.16N 87.59W
07/21/2008 VERMILION IL EMERGENCY MNGR
TREE DOWN 1 MILE NORTH OF THE DANVILLE AIRPORT.
1055 PM TSTM WND DMG SIDELL 39.91N 87.82W
07/21/2008 VERMILION IL EMERGENCY MNGR
2 TREES DOWN, PULLING DOWN SOME POWER LINES.
1117 PM FLOOD FAIRMOUNT 40.05N 87.83W
07/21/2008 VERMILION IL EMERGENCY MNGR
SEVERAL ROADS FLOODED.
1015 PM TSTM WND DMG CHAMPAIGN 40.11N 88.26W
07/21/2008 CHAMPAIGN IL EMERGENCY MNGR
TREES DOWN IN THE CITY. POWER LINES DOWN IN RURAL AREAS
OF THE COUNTY.
1015 PM TSTM WND DMG 3 W CHAMPAIGN 40.11N 88.32W
07/21/2008 CHAMPAIGN IL EMERGENCY MNGR
POWER LINES DOWN ON HIGHWAY 10 BETWEEN BONDVILLE AND
BARKER.
&&
GEELHARTLocal storm report, Jul 21, 11:27 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1127 PM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL ELLISVILLE 40.63N 90.31W
07/21/2008 E0.88 INCH FULTON IL EMERGENCY MNGR
0748 PM HAIL 1 N CUBA 40.51N 90.19W
07/21/2008 E1.00 INCH FULTON IL EMERGENCY MNGR
0748 PM HAIL FAIRVIEW 40.65N 90.19W
07/21/2008 E1.00 INCH FULTON IL EMERGENCY MNGR
0750 PM HAIL CUBA 40.49N 90.19W
07/21/2008 E2.75 INCH FULTON IL TRAINED SPOTTER
0750 PM HAIL CANTON 40.56N 90.04W
07/21/2008 M1.75 INCH FULTON IL TRAINED SPOTTER
0756 PM HAIL ST. DAVID 40.49N 90.05W
07/21/2008 E0.75 INCH FULTON IL CO-OP OBSERVER
0756 PM HAIL CANTON 40.56N 90.04W
07/21/2008 M0.88 INCH FULTON IL MESONET
SWOP REPORT
0758 PM TSTM WND GST CANTON 40.56N 90.04W
07/21/2008 E70.00 MPH FULTON IL EMERGENCY MNGR
65 TO 70 MPH WINDS ON THE WEST SIDE OF CANTON.
0800 PM HAIL CANTON 40.56N 90.04W
07/21/2008 M1.00 INCH FULTON IL MESONET
SWOP REPORT
0800 PM HAIL ST. DAVID 40.49N 90.05W
07/21/2008 M1.00 INCH FULTON IL CO-OP OBSERVER
NICKEL TO QUARTER SIZE.
0801 PM HAIL DUNFERMLINE 40.49N 90.03W
07/21/2008 M1.75 INCH FULTON IL EMERGENCY MNGR
0812 PM HAIL MANITO 40.42N 89.78W
07/21/2008 M0.75 INCH MASON IL TRAINED SPOTTER
0812 PM TSTM WND GST MANITO 40.42N 89.78W
07/21/2008 E60.00 MPH MASON IL LAW ENFORCEMENT
0819 PM TSTM WND GST 1 SSE SOUTH PEKIN 40.48N 89.64W
07/21/2008 E60.00 MPH TAZEWELL IL STORM CHASER
0823 PM HAIL 6 W SOUTH PEKIN 40.50N 89.77W
07/21/2008 M0.75 INCH TAZEWELL IL MESONET
INTERSECTION OF TOWN LINE AND MANITO ROADS. SWOP REPORT.
0825 PM TSTM WND DMG DELAVAN 40.37N 89.54W
07/21/2008 TAZEWELL IL MESONET
A THIRD OF A TREE FELL ACROSS A ROAD. SWOP REPORT.
0839 PM HAIL 6 SE LINCOLN 40.09N 89.29W
07/21/2008 E0.75 INCH LOGAN IL TRAINED SPOTTER
0845 PM HAIL 1 N PETERSBURG 40.03N 89.85W
07/21/2008 M1.00 INCH MENARD IL MESONET
COCORAHS REPORT
0945 PM HAIL DECATUR 39.85N 88.93W
07/21/2008 M1.00 INCH MACON IL TRAINED SPOTTER
AT INTERSECTION OF WESTLAWN AND RIVERVIEW. HAIL FELL FOR
15 TO 20 MINUTES.
0952 PM HAIL 2 S DECATUR 39.82N 88.93W
07/21/2008 E1.75 INCH MACON IL EMERGENCY MNGR
REPORTED AT WAND-TV ON SOUTH SIDE OF DECATUR. RELAYED BY
MACON COUNTY EMA.
0953 PM HAIL DECATUR 39.85N 88.93W
07/21/2008 M0.75 INCH MACON IL MESONET
SWOP REPORT.
0957 PM TSTM WND DMG DECATUR 39.85N 88.93W
07/21/2008 MACON IL MESONET
POWER POLES BROKEN. SWOP REPORT.
0957 PM HAIL 1 SW JEROME 39.76N 89.69W
07/21/2008 E0.75 INCH SANGAMON IL MESONET
ALSO 50 MPH WINDS. SWOP REPORT.
0957 PM TSTM WND GST DECATUR 39.85N 88.93W
07/21/2008 E75.00 MPH MACON IL MESONET
SWOP REPORT
0957 PM HAIL DECATUR 39.85N 88.93W
07/21/2008 M1.00 INCH MACON IL MESONET
HAIL FALLING FOR AT LEAST 15 MINUTES. SWOP REPORT.
1015 PM TSTM WND DMG 3 W CHAMPAIGN 40.11N 88.32W
07/21/2008 CHAMPAIGN IL EMERGENCY MNGR
POWER LINES DOWN ON HIGHWAY 10 BETWEEN BONDVILLE AND
BARKER.
1015 PM TSTM WND DMG CHAMPAIGN 40.11N 88.26W
07/21/2008 CHAMPAIGN IL EMERGENCY MNGR
TREES DOWN IN THE CITY. POWER LINES DOWN IN RURAL AREAS
OF THE COUNTY.
1020 PM HAIL HUME 39.80N 87.87W
07/21/2008 E0.75 INCH EDGAR IL FIRE DEPT/RESCUE
RELAYED BY CHRISMAN FIRE DEPT.
1025 PM TSTM WND GST TUSCOLA 39.80N 88.28W
07/21/2008 E60.00 MPH DOUGLAS IL BROADCAST MEDIA
1027 PM FLOOD DECATUR 39.85N 88.93W
07/21/2008 MACON IL MESONET
SEVERAL UNDERPASSES AND INTERSECTIONS FLOODED.
1030 PM TSTM WND DMG HUMBOLDT 39.61N 88.32W
07/21/2008 COLES IL EMERGENCY MNGR
TREE LIMBS DOWN.
1030 PM TSTM WND GST HUMBOLDT 39.61N 88.32W
07/21/2008 E70.00 MPH COLES IL EMERGENCY MNGR
1030 PM HAIL CHRISMAN 39.80N 87.67W
07/21/2008 E0.75 INCH EDGAR IL FIRE DEPT/RESCUE
1045 PM TSTM WND DMG 2 NE DANVILLE 40.16N 87.59W
07/21/2008 VERMILION IL EMERGENCY MNGR
TREE DOWN 1 MILE NORTH OF THE DANVILLE AIRPORT.
1045 PM TSTM WND DMG OAKLAND 39.66N 88.03W
07/21/2008 COLES IL EMERGENCY MNGR
TREES DOWN AND POWER OUTAGES FROM OAKLAND TO ASHMORE.
1050 PM HAIL CHRISMAN 39.80N 87.67W
07/21/2008 E1.25 INCH EDGAR IL MESONET
HALF DOLLAR SIZE HAIL. SWOP REPORT.
1055 PM TSTM WND DMG SIDELL 39.91N 87.82W
07/21/2008 VERMILION IL EMERGENCY MNGR
2 TREES DOWN, PULLING DOWN SOME POWER LINES.
1104 PM HAIL CHRISMAN 39.80N 87.67W
07/21/2008 M2.50 INCH EDGAR IL MESONET
TENNIS BALL SIZE HAIL. SWOP REPORT.
1117 PM FLOOD FAIRMOUNT 40.05N 87.83W
07/21/2008 VERMILION IL EMERGENCY MNGR
SEVERAL ROADS FLOODED.
&&
GEELHARTLocal storm report, Jul 21, 11:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1140 PM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL 3 N MATTOON 39.52N 88.37W
07/21/2008 E0.75 INCH COLES IL TRAINED SPOTTER
2 MILES WEST OF HIGHWAY 45.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:06 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 39 min |
| Jul 21, 7:29 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 61 min |
| Jul 21, 7:53 PM CDT | Areal Flood Advisory | ILX | Fulton, Knox, Peoria | 75 min |
| Jul 21, 8:05 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 40 min |
| Jul 21, 8:06 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Menard | 54 min |
| Jul 21, 8:13 PM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean, Mason, Tazewell | 62 min |
| Jul 21, 8:28 PM CDT | Areal Flood Advisory | ILX | Logan, McLean, Mason, Menard, Tazewell | 119 min |
| Jul 21, 8:33 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon, Mason, Menard | 42 min |
| Jul 21, 8:37 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 38 min |
| Jul 21, 8:43 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 37 min |
| Jul 21, 9:04 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Piatt | 56 min |
| Jul 21, 9:10 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon, Moultrie, Piatt, Sangamon | 65 min |
| Jul 21, 9:32 PM CDT | Areal Flood Advisory | ILX | DeWitt, Logan, McLean, Macon, Piatt | 2 hr |
| Jul 21, 9:40 PM CDT | Areal Flood Advisory | ILX | Cass, Menard | 3 hr |
| Jul 21, 10:07 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Moultrie, Piatt | 53 min |
| Jul 21, 10:18 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 57 min |
| Jul 21, 10:24 PM CDT | Tornado Warning | ILX | Edgar | 40 min |
| Jul 21, 10:34 PM CDT | Areal Flood Advisory | ILX | Macon, Piatt | 4 hr |
| Jul 21, 10:41 PM CDT | Areal Flood Advisory | ILX | Morgan, Sangamon, Scott | 3 hr |
| Jul 21, 10:52 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 38 min |
| Jul 21, 10:53 PM CDT | Areal Flood Advisory | ILX | Edgar, Vermilion | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.